Annals of Indian Academy of Neurology
  Users Online: 1338 Home | About the Journal | InstructionsCurrent Issue | Back IssuesLogin      Print this page Email this page  Small font size Default font size Increase font size
 
CASE REPORT
Ahead of Print

Chorea and parkinsonism with elevated striational antibody


1 Department of Neurology, Kansas University Medical Center, Kansas City, USA
2 Neurologist, Department of Neurology, Stormont Vail Health, Manhattan, Kansas, USA

Correspondence Address:
Harsh V Gupta,
Assistant Professor of Neurology, Kansas University Medical Center, Kansas City, Kansas - 66160
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/aian.AIAN_364_19

Subacute onset of a mixed movement disorder should alert the clinician to the possibility of an autoimmune or paraneoplastic cause of symptoms. Striational antibodies have been associated with myasthenia gravis but a mixed movement disorder has been rarely reported with this antibody. We report a 90-year-old female who presented with generalized chorea, blepharospasm, and parkinsonism. Extensive evaluation was done which showed an elevation in striational antibody and there was no evidence of malignancy. The patient responded dramatically to intravenous steroids. We suggest that striational antibody should be routinely tested as a part of the work-up for autoimmune or paraneoplastic movement disorder. The presence of chorea in a very elderly patient should not be dismissed as “senile chorea” and a search for treatable etiology should always be performed.


Print this article
 [NEXT]
 [PREV]
 Table of Contents

  Search Pubmed for
 
    -  Gupta HV
    -  Barnes H
    -  Radhi FA
    -  Jassam Y
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed29    
    PDF Downloaded9    

Recommend this journal